Kevin R. Fox, MD
Last Modified: October 27, 2002
Dear OncoLink "Ask The Experts,"
I treated a 36-year-old Japanese woman with Taxol last week. She has the aldehyde dehydrogenase enzyme deficiency and, despite an extra dose of IV Benedryl, got very ill with the nausea, vomiting, flushing, and drunkenness. Have you run into this problem yet? Do you have any suggestions?
Kevin R. Fox, MD, Assistant Director, Clinical Affairs and Associate Professor of Hematology/Oncology at the Abramson Cancer Center of the University of Pennsylvania, responds:I have not seen this problem in my practice so far. However, I have received word from an oncologist on the west coast who treats many Asian patients. He has confirmed that they do observe this same 'syndrome?. I think that the most plausible solution may be to switch the patient to taxotere.
Oct 13, 2011 - Genomic Health's Oncotype DX test, a human epidermal growth factor receptor 2 assay for breast cancer that uses a method of reverse transcription polymerase chain reaction, has an unacceptable false-negative rate, according to a study published online Oct. 11 in the Journal of Clinical Oncology.